Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 101, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 10, 1999, 4:03 PM CDT for Sangamon County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1999, 4:03 PM CDT (21:03 UTC)
- Expired
- Jun 10, 1999, 5:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Sangamon County, IL
The radar
The Lincoln radar (KILX), 52 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
604 WUUS1 KSPI 102102 RRA SVRSPI ILC167-102200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 403 PM CDT THU JUN 10 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANGAMON COUNTY IN CENTRAL ILLINOIS * UNTIL 500 PM CDT * AT 400 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF SPRINGFIELD... MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAVERLY NEW BERLIN LOAMI DAMAGING WINDS AND LARGE HAIL CAN BE EXPECTED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. AUTEN/PLAHMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:20 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 10, 2:20 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 220 PM CDT THU JUN 10 1999 SHORT TERM MAIN PROBLEM WITH THIS FORECAST PACKAGE IS THE CONCERNS FOR ON GOING SCATTERED PRECIPITATION AND HOW LONG WILL IT CONTINUE INTO TONIGHT. LONGER RANGE IS PRECIPATION INTO THE WEEKEND. CURRENT WV LOOP SHOWS CLUSTER OF STORMS OVER IOWA WITH RAPID DEVELOPMENT OF THUNDERSTORMS OUT AHEAD OF FRONT. LATEST ADAP AND LAPS PRODUCTS SHOWS LI/S OF -10 AND CAPES OVER 4000 IN PLACE ACROSS PARTS OF ILLINOIS. ATMOSPHERE IS EXPLOSIVE AND EXPECT CONTINUE RAPID DEVELOPMENT OF THUNDERSTORMSINTO THE EVENING. LATEST MODEL SOUNDINGS SHOWING LOW HELICITY VALUES...THEREFORE GREATEST SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ALSO...CONCERNED WITH HEAVY RAINFALL POTENTIAL IN STRONGER STRONGER STORMS AS STORMS MAY BE SLOW MOVING. LARGE SCALE SURFACE FEATURES OF HIGH PRESSURE IN NORTHEAST AND SLOW MOVING COLD FRONT FROM THE UPPER MISSISSIPPI VALLEY SOUTHWEST INTO CENTRAL PLAINS STATES BECOMING NEARLY STATIONARY. PREFER ETA MODEL WITH HANDLING ON FEATURES. ETA SHOWS TROF APPROACHING CWA FROM WEST TOWARDS 48 HRS. ETA SHOWS LIFT AND INSTABILITY OVER CWA THRU MIDNIGHT...WITH REDEVELOPMENT ON FRIDAY. PLENTY OF LOW AND MID LEVEL MOISTURE IS IN PLACE ACROSS CWA OVER THE NEXT 24 HRS. DEW POINTS WERE IN THE UPPER 60S TO LOWER 70S. INSTABILITY AND LIFT CONTINUES ON FRIDAY AS ATMOSPHERE WILL BECOME UNSTABLE AGAIN FRIDAY AFTERNOON. WILL NOT MENTION POPS FOR TONIGHT WITH PRECIPITATION EXPECTED TO BE WIDESPREAD ACROSS CWA BY THAT TIME. WILL PLACE CHANCES OF TSTM THRU THE PERIOD WITH THIS SYSTEM. WILL GO WITH A MIX OF FWC/FAN GUIDANCE. LEANING TOWARDS THE COOLER FAN NUMBERS. SPI TT 069/088 067/084 064 13755 PIA TT 068/086 066/082 063 13755 DEC TT 069/088 067/083 064 13755 CMI TT 069/088 067/084 064 13755 MTO TT 070/089 068/085 065 13755 LWV TT 070/089 068/085 065 13755 EH
In the hours before
Special weather statement, Jun 10, 11:30 AM CDT, 4 hours 33 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111100- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1130 AM CDT THU JUN 10 1999 A UPPER LEVEL DISTURBANCE MOVING THRU IOWA AND NORTHERN ILLINOIS TODAY WILL COMBINE WITH A VERY WARM...HUMID AND UNSTABLE AIRMASS ACROSS CENTRAL ILLINOIS TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. WIDELY SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS SOUTHEAST ILLINOIS THIS AFTERNOON AND THIS EVENING DESPITE THE LACK OF AN UPPER LEVEL DISTURBANCE THERE. ACROSS THE NORTHWEST HALF OF ILLINOIS...MAINLY NORTHWEST OF A LINE FROM DANVILLE TO TAYLORVILLE...SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH THE GREATEST THREAT BEING DAMAGING WINDS AND LARGE HAIL. THEREFORE...SPOTTER ACTIVATION MAY BE NEEDED IN THIS AREA THIS AFTERNOON AND THIS EVENING. PLAHMER
Special weather statement, Jun 10, 11:30 AM CDT, 4 hours 33 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111100- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1130 AM CDT THU JUN 10 1999 A UPPER LEVEL DISTURBANCE MOVING THRU IOWA AND NORTHERN ILLINOIS TODAY WILL COMBINE WITH A VERY WARM...HUMID AND UNSTABLE AIRMASS ACROSS CENTRAL ILLINOIS TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. WIDELY SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS SOUTHEAST ILLINOIS THIS AFTERNOON AND THIS EVENING DESPITE THE LACK OF AN UPPER LEVEL DISTURBANCE THERE. ACROSS THE NORTHWEST HALF OF ILLINOIS...MAINLY NORTHWEST OF A LINE FROM DANVILLE TO TAYLORVILLE...SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH THE GREATEST THREAT BEING DAMAGING WINDS AND LARGE HAIL. THEREFORE...SPOTTER ACTIVATION MAY BE NEEDED IN THIS AREA THIS AFTERNOON AND THIS EVENING. PLAHMER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:08 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 52 min |
| Jun 10, 4:21 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell | 39 min |
| Jun 10, 6:35 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.